MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SFX,5.5,TI, MED, SIZE A6; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH SFX,5.5,TI, MED, SIZE A6; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 189401406
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: additional procode: kwp;kwq;mnh;mni;osh the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during a spinal fusion at l5-s procedure treating sacral bone fracture, the connector was bent to make the contour fit in the lesion.The sfx on the sliding component broke during bending.The procedure was successfully completed using a replacement.There was no surgical delay.There is no further information available.Concomitant device reported: unknown bender (part# unknown, lot# unknown, quantity unknown) this report is for one (1) sfx,5.5,ti, med, size a6.This is report 1 of 1 for pc (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: investigation summary: the product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the received device.Visual analysis of the returned sample revealed that the retention cap screw component head was deformed, and the connector components were fell apart.The dimensional inspection was not performed due to the post-manufacturing damage.The deformed condition of the retention cap screw component was consistent with a random component failure that may have been caused by exposure to unintended/overt forces.It should be noted that as part of the depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as visual inspection of the received device indicated that the device was fell apart due to the deformed retention cap screw component head.While no definitive root cause could be determined, it is possible that the alleged deformation condition may be occurred due to a random component failure that may have been caused by exposure to unintended/overt forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Document/specification review: the following drawing reflecting the current and manufactured revision was reviewed: sfx 5.5mm ti, medial series telescoping cross connector assembly.Device history lot: a review of the receiving inspection (ri) for sfx,5.5,ti, med, size a6 was conducted identifying that lot number om11179 was released in a single batch.Batch1: lot was released on 25 aug 2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Corrected data: h3, h6.

Brand Name
SFX,5.5,TI, MED, SIZE A6
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11565971
Report Number1526439-2021-00555
Device Sequence Number4296793
Product Code NKB
UDI-Device Identifier10705034168135
UDI-Public10705034168135
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number189401406
Device Catalogue Number189401406
Device Lot NumberOM11179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date05/12/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BENDING INSTRUMENTS